Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 25, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Sep 17, 2013, 1:40 PM MDT. It took effect at Sep 18, 2013, 8:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2013, 1:40 PM MDT (19:40 UTC)
- In effect from
- Sep 18, 2013, 8:00 AM MDT
- Expired
- Sep 18, 2013, 1:31 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
881 WWUS75 KPIH 171940 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT TUE SEP 17 2013 IDZ021-181000- /O.NEW.KPIH.WI.Y.0025.130918T1400Z-130919T0200Z/ /O.NEW.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/ /O.CON.KPIH.LW.Y.0019.000000T0000Z-130918T0100Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 140 PM MDT TUE SEP 17 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MDT WEDNESDAY... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MDT WEDNESDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * TIMING...LAKE WIND ADVISORY 1 PM TO 7 PM MDT TODAY...WIND ADVISORY 8 AM TO 8 PM MDT WEDNESDAY...FROST ADVISORY THURSDAY MORNING. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH ARE ANTICIPATED ACROSS AMERICAN FALLS RESERVOIR THIS AFTERNOON...INCREASING TO 30 TO 35 MPH WEDNESDAY. * TEMPERATURES...FALLING INTO THE LOW TO MID 30S THURSDAY NIGHT ACROSS A GENEROUS PORTION OF THE SNAKE RIVER PLAIN. * IMPACTS...STRONG GUSTY WINDS CAN PRODUCE ROUGH CHOP ACROSS THE AMERICAN FALLS RESERVOIR POTENTIALLY SWAMPING SMALL BOATS. COLD TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO SWAMPING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IDZ020-181000- /O.NEW.KPIH.WI.Y.0025.130918T1400Z-130919T0200Z/ /O.NEW.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 140 PM MDT TUE SEP 17 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MDT WEDNESDAY... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MDT WEDNESDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. * TIMING...WIND ADVISORY 8 AM TO 8 PM MDT WEDNESDAY...FROST ADVISORY THURSDAY MORNING. * WINDS...WINDS INCREASING TO 30 TO 35 MPH WEDNESDAY. * TEMPERATURES...FALLING INTO THE LOW TO MID 30S THURSDAY NIGHT ACROSS A GENEROUS PORTION OF THE SNAKE RIVER PLAIN. * IMPACTS...STRONG GUSTY WINDS CAN PRODUCE ROUGH CHOP ACROSS THE AMERICAN FALLS RESERVOIR POTENTIALLY SWAMPING SMALL BOATS. COLD TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IDZ017-181000- /O.NEW.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 140 PM MDT TUE SEP 17 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. * TEMPERATURES...FALLING INTO THE LOW TO MID 30S THURSDAY NIGHT ACROSS A GENEROUS PORTION OF THE EASTERN MAGIC VALLEY. * IMPACTS...COLD TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
395 WWUS75 KPIH 180010 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 610 PM MDT TUE SEP 17 2013 IDZ021-181000- /O.CAN.KPIH.LW.Y.0019.000000T0000Z-130918T0100Z/ /O.CON.KPIH.WI.Y.0025.130918T1400Z-130919T0200Z/ /O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 610 PM MDT TUE SEP 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MDT WEDNESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... ...LAKE WIND ADVISORY IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE WIND ADVISORY FOR TODAY. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MDT WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. * TIMING...WIND ADVISORY 8 AM TO 8 PM MDT WEDNESDAY...FROST ADVISORY THURSDAY MORNING. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH ARE ANTICIPATED ACROSS AMERICAN FALLS RESERVOIR THIS AFTERNOON...INCREASING TO 30 TO 35 MPH WEDNESDAY. * TEMPERATURES...FALLING INTO THE LOW TO MID 30S THURSDAY NIGHT ACROSS A GENEROUS PORTION OF THE SNAKE RIVER PLAIN. * IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES WEDNESDAY. COLD TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO SWAMPING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IDZ020-181000- /O.CON.KPIH.WI.Y.0025.130918T1400Z-130919T0200Z/ /O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 610 PM MDT TUE SEP 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MDT WEDNESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MDT WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. * TIMING...WIND ADVISORY 8 AM TO 8 PM MDT WEDNESDAY...FROST ADVISORY THURSDAY MORNING. * WINDS...WINDS INCREASING TO 30 TO 35 MPH WEDNESDAY. * TEMPERATURES...FALLING INTO THE LOW TO MID 30S THURSDAY NIGHT ACROSS A GENEROUS PORTION OF THE SNAKE RIVER PLAIN. * IMPACTS...STRONG GUSTY WINDS CAN PRODUCE ROUGH CHOP ACROSS THE AMERICAN FALLS RESERVOIR POTENTIALLY SWAMPING SMALL BOATS. COLD TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IDZ017-181000- /O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 610 PM MDT TUE SEP 17 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. * TEMPERATURES...FALLING INTO THE LOW TO MID 30S THURSDAY NIGHT ACROSS A GENEROUS PORTION OF THE EASTERN MAGIC VALLEY. * IMPACTS...COLD TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
415 WWUS75 KPIH 180906 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 306 AM MDT WED SEP 18 2013 IDZ020-021-182100- /O.CON.KPIH.WI.Y.0025.130918T1400Z-130919T0200Z/ /O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 306 AM MDT WED SEP 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MDT THIS EVENING. A FROST ADVISORY ALSO REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. * TIMING...WINDS...8 AM TO 8 PM TODAY. FROST ADVISORY...3 AM TO 9 AM THURSDAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH. * TEMPERATURES...32 TO 36 DEGREES TONIGHT ACROSS A GENEROUS PORTION OF THE SNAKE RIVER PLAIN. A FEW MORE RURAL LOCATIONS SHOULD DROP TO AROUND 30 DEGREES AND SEE A LIGHT FREEZE. * IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES TODAY. COLD TEMPERATURES MAY DAMAGE OR KILL SOME SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IDZ017-182100- /O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 306 AM MDT WED SEP 18 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. * TEMPERATURES...32 TO 36 DEGREES ACROSS MORE RURAL AREAS OF THE EASTERN MAGIC VALLEY. PLACES ALONG THE SNAKE RIVER LIKE BURLEY SHOULD STAY ABOVE THAT MARK. * IMPACTS...COLD TEMPERATURES MAY DAMAGE OR KILL SOME SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
100 WWUS75 KPIH 181931 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 131 PM MDT WED SEP 18 2013 IDZ020-191000- /O.CAN.KPIH.WI.Y.0025.000000T0000Z-130919T0200Z/ /O.UPG.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/ /O.NEW.KPIH.FZ.W.0003.130919T0900Z-130919T1500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 131 PM MDT WED SEP 18 2013 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...31 TO 34 DEGREES TONIGHT ACROSS A GENEROUS PORTION OF THE UPPER SNAKE RIVER PLAIN. * IMPACTS...COLD TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ021-191000- /O.CAN.KPIH.WI.Y.0025.000000T0000Z-130919T0200Z/ /O.NEW.KPIH.LW.Y.0020.130918T1931Z-130919T0200Z/ /O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 131 PM MDT WED SEP 18 2013 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY MORNING. * TIMING...LAKE WINDS DIMINISHING BY 8 PM THIS EVENING. FROST ADVISORY STARTING AROUND 3 AM TONIGHT AND CONTINUING THROUGH 9 AM MDT THURSDAY MORNING. * WINDS...SOUTHWEST WINDS 20 TO 25 MPH. * TEMPERATURES...33 TO 37 DEGREES TONIGHT ACROSS A GENEROUS PORTION OF THE LOWER SNAKE RIVER PLAIN. * IMPACTS...GUSTY WINDS CAN PRODUCE ROUGH CHOP ACROSS AMERICAN FALLS RESERVOIR MAKING SMALL BOATS PRONE TO SWAMPING. COLD TEMPERATURES MAY DAMAGE OR KILL SOME SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A LAKE WIND ADVISORY MEANS THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES AND SMALL BOATS MAY BE PRONE TO SWAMPING. && $$ IDZ017-191000- /O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 131 PM MDT WED SEP 18 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. * TIMING...FROST ADVISORY STARTING AROUND 3 AM TONIGHT AND CONTINUING THROUGH 9 AM MDT THURSDAY MORNING. * TEMPERATURES...34 TO 37 DEGREES TONIGHT ACROSS A GENEROUS PORTION OF THE EASTERN MAGIC VALLEY. A FEW LOCATIONS CLOSER TO THE CENTRAL MOUNTAINS MAY SEE TEMPERATURES DROP TO AROUND 32 DEGREES PRODUCING A LIGHT FREEZE. * IMPACTS...COLD TEMPERATURES MAY DAMAGE OR KILL SOME SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 17, 1:15 PM MDT, 25 minutes earlier.
Area forecast discussion, Sep 17, 1:15 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 115 PM MDT TUE SEP 17 2013 .DISCUSSION...THE LATEST SATELLITE IMAGERY WAS SHOWING A PACIFIC TROUGH SHIFTING INLAND ACROSS WRN OREGON WITH AN ASSOCIATED JET SEGMENT ROUNDING THE BASE OF THE TROUGH AND PUNCHING EAST THROUGH NRN CALIFORNIA. THE NAM MODEL SUGGESTS THAT A STRONG SURFACE COLD FRONT WILL PUSH EAST THROUGH THE SNAKE PLAIN BETWEEN 3 PM AND 6 PM THIS AFTERNOON AS THE UPPER JET CURLS NE ACROSS NRN NEVADA PLACING THE TWO FEATURES IN A POSITION TO SUPPORT SEVERE WEATHER ACROSS SE IDAHO THIS AFTERNOON/EVE PARTICULARLY WITH THE FRONTAL PASSAGE. STRONG OUTFLOW WINDS WILL BE THE PRIMARY THREAT ACCOMPANIED BY HEAVY RAIN AND HAIL. THE SEVERE THREAT GENERALLY ENDS AFTER MIDNIGHT DUE TO THE LOSS OF SURFACE HEATING AND LIFT AS THE FRONT SHIFTS DEEPER INTO WYOMING/NRN UTAH. THE UPPER TROUGH SLIPS INTO WRN MONTANA/WYOMING WEDNESDAY WITH A FAIRLY STRONG SURFACE PRESSURE GRADIENT AND LOW LEVEL WINDS LINGERING ACROSS THE SNAKE RIVER PLAIN TO SUPPORT A MARGINAL WIND ADVISORY EVENT. THUS HAVE ADDED THIS HIGHLIGHT FOR THE SNAKE PLAIN ZONES TO THE ONGOING LAKE WIND HIGHLIGHT EXPECTED THIS AFTERNOON OVER AMERICAN FALLS RESERVOIR. THE PRECIPITATION POTENTIAL WILL LINGER ALONG THE MONTANA/WYOMING BORDERS WEDNESDAY AS THE AFOREMENTIONED TROUGH WORKS EAST THROUGH THE REGION. BY WEDNESDAY NIGHT...A PROGRESSIVE S/WV RIDGE BUILDS ACROSS THE NW STATES WITH CLEARING SKIES AND DIMINISHING WINDS ANTICIPATED ACROSS SE IDAHO. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOW TO MID 30S SUPPORTING A FROST ADVISORY FOR THE SNAKE PLAIN AND ERN MAGIC VALLEY THURSDAY MORNING. TEMPERATURES BEGIN TO WARM GRADUALLY THURSDAY AFTERNOON THROUGH SATURDAY AS THE RIDGE TRANSITIONS EAST OF THE AREA AND A DEEPER SW FLOW SPREADS INTO THE REGION. THE NEXT UPSTREAM PAC TROUGH WILL LIFT NE ACROSS WASHINGTON/OREGON SATURDAY WITH THE LEADING EDGE OF THE PRECIPITATION SHIELD SPREADING INTO THE CNTRL MOUNTAINS BY LATE AFTERNOON. THE GFS SHOWS THE BULK OF THE TROUGH AND ASSOCIATED PRECIPITATION PASSING NORTH OF THE REGION WHEREAS THE 00Z ECMWF WAS INDICATING A MORE SPLIT LOOKING TROUGH WITH PLENTY OF PRECIPITATION SPREADING ACROSS SRN IDAHO SATURDAY NIGHT/SUNDAY UNDER THE SRN PORTION OF THE SPLIT. HAVE MAINTAINED A BROAD BRUSH CHANCE/SLIGHT CHANCE MENTION OF PRECIPITATION ACROSS THE REGION OWING TO THE MORE SOUTHERLY TRACK OF THE 00Z ECMWF...ALTHOUGH THE SPLIT LOOK OF THE SOLUTION WOULD NOT BE ALL THAT SUPPORTIVE OF THE LEVEL OF PRECIPITATION INDICATED BY THE MODEL. INTERESTED TO SEE WHAT THE 12Z RUN BRINGS WHEN IT POSTS EARLY THIS AFTERNOON. BY MONDAY/TUESDAY...THE GFS AND ECMWF SHOW A MOIST WEST FLOW ACROSS THE REGION AS THE NEXT PAC LOW ADVANCES TOWARD THE NW COAST. PREVIOUS RUNS WERE SHOWING A DEEP LOW DROPPING INTO THE WEST COAST/GREAT BASIN BY MID-WEEK...HOWEVER THE 12Z GFS IS NOW FAVORING A PROGRESSIVE TROUGH SWEEPING ACROSS THE REGION WEDNESDAY/WEDNESDAY NIGHT WHILE THE 00Z ECMWF WAS FAVORING A LOW TRACKING EAST ACROSS SRN CANADA WEDNESDAY/THURSDAY WITH THE SRN EXTENT OF THE SYSTEM SWEEPING INTO SRN IDAHO WEDNESDAY NIGHT. SO NOT A WHOLE LOT OF CONFIDENCE IN THE SOLUTION FOR THE MIDDLE OF NEXT WEEK WHICH IS JUST OUTSIDE OUR FORECAST TIME FRAME. TEMPERATURES TAKE A DIGGER TOMORROW BEHIND THE FRONTAL PASSAGE AND GRADUALLY WARM TO CLIMATOLOGICAL NORMS FOR THIS TIME OF YEAR BY FRIDAY. HUSTON && .AVIATION...STRONG SOUTHERLY WINDS HAVE SET UP AT PIH WITH SUSTAINED 20 PLUS KNOTS AND GUSTS OVER 30. EXPECT THUNDERSTORMS TO REDEVELOP THIS AFTERNOON AND HAVE AT LEAST A TEMPO AT ALL TAF SITES INTO EARLY EVENING. SHOULD SEE EXTENSIVE DEVELOPMENT ALONG SURFACE FRONT EXPECT DRYING BEHIND COLD FRONTAL PASSAGE TONIGHT AND WEDNESDAY WITH BREEZY CONDITIONS CONTINUING DURING THE DAY TOMORROW WITH SUSTAINED 20 PLUS KNOTS EXPECTED AT PIH...BYI AND IDA. GK && .FIRE WEATHER...SURFACE COLD FRONT TO MOVE THROUGH EASTERN IDAHO THIS EVENING. EXPECT EXTENSIVE THUNDERSTORM DEVELOPMENT THIS AFTERNOON ALONG FRONTAL BOUNDARY WITH STRONG WIND GUSTS EXPECTED. WILL HAVE SOUTHERLY WIND GUSTS AHEAD OF THE FRONT IN THE 30 TO 40 MPH RANGE. WINDS WILL SHIFT TO WEST TO SOUTHWEST BEHIND THE FRONT TONIGHT. GUSTS IN THE 30 TO 40 MPH RANGE IN THE SNAKE PLAIN AND SOUTHERN HIGHLANDS EXPECTED WEDNESDAY. EXPECT DRIER CONDITIONS WITH NO THUNDERSTORMS EXPECTED TOMORROW. TEMPERATURES WILL BE 15 TO 20 DEGREES COLDER WEDNESDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY THROUGH 7 PM MDT THIS EVENING IDZ021. WIND ADVISORY WEDNESDAY IDZ020-021. FROST ADVISORY THURSDAY MORNING IDZ017-020-021. &&
Hazardous weather outlook, Sep 17, 3:56 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 356 AM MDT TUE SEP 17 2013 IDZ017>025-031-032-181000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 356 AM MDT TUE SEP 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL CONTINUE TO PRODUCE SHOWERS AND STORMS THROUGH TONIGHT ACROSS MUCH OF EASTERN IDAHO. THIS SYSTEM WILL DRIVE A COLD FRONT THROUGH THE AREA AS WELL. 15-30MPH WINDS WITH HIGHER GUSTS ARE LIKELY STARTING LATER TODAY AND INTO THE NIGHT...OUT OF THE SOUTH AHEAD OF THE FRONT AND MORE WESTERLY BEHIND IT. A LAKE WIND ADVISORY IS IN EFFECT FROM 1-7PM FOR AMERICAN FALLS RESERVOIR. STRONG/SEVERE STORMS ARE POSSIBLE AGAIN ACROSS THE AREA...ESPECIALLY FOR THE MOUNTAINS AND EASTERN HALF OF THE SNAKE PLAIN. HIGH WINDS AND HAIL ARE THE MAIN THREATS. STORMS SHOULD QUICKLY WIND DOWN AS THE FRONT MOVES THROUGH AND SUNSET ARRIVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY WILL BE MUCH COOLER AND BREEZY. WINDS SHOULD BE STRONG ENOUGH FOR A LAKE WIND ADVISORY TOMORROW...BUT REMAIN RIGHT AT THE 30MPH SUSTAINED THRESHOLD FOR A WIND ADVISORY AT LOWER ELEVATIONS. TEMPERATURES TOMORROW WILL BE 10-20 DEGREES COLDER VS TODAY...ONLY IN THE 50S AND 60S FOR MANY LOCATIONS. WEDNESDAY NIGHT WILL BE COLD...WITH LOWS IN THE 20S AND 30S FOR MOST OF US. IT WILL DROP INTO THE 10S FOR PLACES LIKE STANLEY AND COPPER BASIN. A FROST ADVISORY WILL LIKELY BE NEEDED FOR MUCH THE SNAKE PLAIN. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Sep 17, 8:06 AM MDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
806 AM MDT TUE SEP 17 2013
IDZ019-020-171530-
CLARK ID-JEFFERSON ID-MADISON ID-FREMONT ID-
806 AM MDT TUE SEP 17 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
FREMONT COUNTY IN EASTERN IDAHO
NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO
NORTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 930 AM MDT
AT 800 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS NORTH OF RIGBY...MOVING NORTHEAST AT 35
MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED THROUGH 930 AM MDT INCLUDE...
PLANO...
EGIN...
ST. ANTHONY...
LAST CHANCE...
ISLAND PARK...PONDS LODGE...REA AND SHOTGUN VILLAGE...
MACKS INN AND ISLAND PARK VILLAGE...
LAT...LON 4376 11200 4391 11219 4457 11156 4455 11148
4460 11153 4475 11137 4472 11131 4466 11127
4464 11123 4458 11122 4453 11112 4450 11112
4448 11109 4434 11109
TIME...MOT...LOC 1405Z 225DEG 35KT 4387 11196
HUSTONSpecial weather statement, Sep 17, 1:10 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 110 PM MDT TUE SEP 17 2013 IDZ019-020-172000- CLARK ID-JEFFERSON ID-BUTTE ID- 110 PM MDT TUE SEP 17 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 200 PM MDT AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF MUD LAKE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. LOCATIONS IMPACTED THROUGH 200 PM MDT INCLUDE... MUD LAKE... DUBOIS... LAT...LON 4429 11248 4415 11208 4371 11254 4380 11275 TIME...MOT...LOC 1910Z 212DEG 24KT 4384 11256 HUSTON
Special weather statement, Sep 17, 1:13 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 113 PM MDT TUE SEP 17 2013 IDZ022>025-172015- BEAR LAKE ID-CARIBOU ID-ONEIDA ID-BONNEVILLE ID-BANNOCK ID-FRANKLIN ID- 113 PM MDT TUE SEP 17 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... FRANKLIN COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO EXTREME SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO EXTREME EAST CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO CARIBOU COUNTY IN SOUTHEAST IDAHO NORTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO UNTIL 215 PM MDT AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF VIRGINIA TO 7 MILES SOUTHEAST OF CHERRY CREEK..AND MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... BANIDA... HATCH AND PRESTON... GRACE... NITER AND THATCHER... LAGO AND MINK CREEK... SODA SPRINGS... CONDA... HENRY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4309 11148 4226 11111 4202 11212 4270 11214 TIME...MOT...LOC 1913Z 253DEG 26KT 4264 11198 4205 11206 GK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:43 PM MDT | Special Weather Statement | PIH | Minidoka | 47 min |
| Sep 16, 7:46 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Minidoka, Power | 44 min |
| Sep 16, 11:59 PM MDT | Special Weather Statement | PIH | Bingham, Power | 61 min |
| Sep 17, 12:44 AM MDT | Special Weather Statement | PIH | Bingham, Bonneville | 61 min |
| Sep 17, 1:02 AM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison, Teton | 43 min |
| Sep 17, 1:48 AM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 42 min |
| Sep 17, 5:50 AM MDT | Special Weather Statement | PIH | Madison, Teton | 40 min |
| Sep 17, 8:06 AM MDT | Special Weather Statement | PIH | Fremont | 84 min |
| Sep 17, 1:10 PM MDT | Special Weather Statement | PIH | Jefferson | 50 min |
| Sep 17, 1:13 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou, Franklin | 62 min |
| Sep 17, 1:40 PM MDT | Frost Advisory | PIH | 43 hr | |
| Sep 17, 1:44 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson | 46 min |
| Sep 17, 2:10 PM MDT | Tornado Warning | PIH | Clark, Fremont, Jefferson | 50 min |
| Sep 17, 2:15 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou, Franklin | 60 min |
| Sep 17, 2:16 PM MDT | Special Weather Statement | PIH | Fremont | 44 min |
| Sep 17, 2:34 PM MDT | Special Weather Statement | PIH | Power | 41 min |
| Sep 17, 2:36 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Sep 17, 2:42 PM MDT | Special Weather Statement | PIH | Power | 63 min |
| Sep 17, 2:43 PM MDT | Tornado Warning | PIH | Clark, Fremont | 47 min |
| Sep 17, 3:05 PM MDT | Special Weather Statement | PIH | Power | 55 min |
| Sep 17, 3:14 PM MDT | Tornado Warning | PIH | Blaine, Cassia, Minidoka, Power | 46 min |
| Sep 17, 3:25 PM MDT | Tornado Warning | PIH | Clark, Fremont | 50 min |
| Sep 17, 3:56 PM MDT | Special Weather Statement | PIH | Fremont | 64 min |
| Sep 17, 4:01 PM MDT | Special Weather Statement | PIH | Bingham | 59 min |
| Sep 17, 4:10 PM MDT | Special Weather Statement | PIH | Fremont | 50 min |
| Sep 17, 4:10 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 50 min |
| Sep 17, 4:18 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 42 min |
| Sep 17, 4:46 PM MDT | Special Weather Statement | PIH | Madison | 59 min |
| Sep 17, 5:24 PM MDT | Special Weather Statement | PIH | Bonneville, Fremont, Madison, Teton | 51 min |
| Sep 17, 5:27 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.